B12 injections and Acne
Ive read that b12 injections can cause acne and rough skin (sandy paper feeling). I'd rather have acne then sleep 14 hours a day honestly. Does anyone else suffer with this? I've read its the bodies way of detoxing.
Hi, yes its a common side effect for many. I only get really dry skin so use a good moisturiser to combat it. And weirdly a small crop of about 3 super spots when i am low b12,usually on my neck.
Something like witch hazel cream might help with the acne.
I'm afraid there's no such thing as 'detoxing'. It's a word invented by snake-oil salesmen.
It seems that it may be because the extra B12 affects the skin bacteria responsible for acne.
Whatever you want to call it. I've read its the bodies way of getting rid of homocyestine? Whether or not thats true who knows. I guess i could try to find a "fact" source.
On his web site b12.org. Dr Joseph Chandy says that acne can be caused by homocysteine leaving the body as b12 levels normalise and that it should soon disappear. Hope it soon does (disappear) soon.
Sorry I forgot to mention he says not to put anything on it just wash frequently with plain water. Good luck.
Yes thank you! Thanks what i meant with the word detoxing. Its helping you rid yourself of homocyestine
And he bases this opinion on......?
One of the reasons I really dislike that site is that it is predominately opinion and vague assertions.
What do you think on b12.org is an assumption?
I don't inject B12 but I do take high-dose oral supplements. I also take a B Complex which includes methylfolate. When I started taking them I had 2 - 3 months of unpleasant side effects before almost complete recovery.
The early side effects were :
1) Made an existing problem with mouth ulcers much worse.
2) Made an existing problem with eczema much worse.
3) Gave me huge spots. I was getting them in unusual places - neck and head - as well as on my face.
Situation now :
1) Mouth ulcers still a problem.
2) My eczema - a problem I've had since childhood - has 90% gone.
3) Spots are a thing of the past and my skin looks clearer than it has done for years.
If I stop taking my B12 and B Complex supplements for a while I can get a repeat of the whole situation described above but at a much lower level of severity. Once back on the supplements the side effects disappear quickly.
It just goes to show that everyone is different and we all have to find our own way through it. When I started supplementing my facial numbness got worse and I felt dizzy. But thankfully it did pass.
Sublingual tablets do work for me and also Boost.
Im on cyanocoblimin injection every other day along with cofactors and bcomplex. Mine just seems to come and keep coming but its more like i feel the bumps rather than see big acne spots
The people that really suffer with acne seem to be those who have had acne in the past - one form of acne is caused by bacteria on the skin producing some toxins in response to B12.
In other cases I suspect it may be that the immune system is kicking back in and normal reactions that haven't been on the radar for a while because the immune system has been low start to resurface.
I've read that as well thanks
Everyone's different, I'd say. Personally I've never experienced acne as a result of b12 injections or sublingual tablets. I have had acne since the age of 16 (I'm now 43) - mainly on my chin, and caused/affected by hormones. B12 doesn't make mine worse or better.
Mine seems to get worse but its more like feeling my skin bump and sore and dry on forehead nose area and chin.
How long did it take for your skin to clear up after your last injection??
got a few b12 injections due to very low levels, just a few days after my first 3 injections I broke out...
happen with b12 injections and I was very anxious about starting them as I suffered from severe acne from a...
past 2 days, the acne seems to be coming back? I don't understand. I was just wondering if anyone has had...
Partner with us
Start a Community